Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 71, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 2, 2007, 4:13 PM MDT for Sioux County, Nebraska. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2007, 4:13 PM MDT (22:13 UTC)
- Expired
- Jul 2, 2007, 5:15 PM MDT
- In force
- 62 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Sioux County, NE
The radar
The Rapid City radar (KUDX), 175 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 4:23 PM MDT | HAIL 1.75 | 10 E Harrison, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -419 J/kg
- Mixed-layer LCL
- 2424 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 022213 SVRCYS NEC165-022315- /O.NEW.KCYS.SV.W.0071.070702T2213Z-070702T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 413 PM MDT MON JUL 2 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 515 PM MDT * AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF GLEN...OR ABOUT 38 MILES WEST OF CHADRON...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GLEN BY 435 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4275 10377 4258 10379 4253 10352 4277 10351 $$ RUBIN
5 follow-up statements
000 WWUS55 KCYS 022231 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 430 PM MDT MON JUL 2 2007 NEC165-022315- /O.CON.KCYS.SV.W.0071.000000T0000Z-070702T2315Z/ SIOUX NE- 430 PM MDT MON JUL 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR EAST CENTRAL SIOUX COUNTY... AT 423 PM MDT...TRAINED WEATHER SPOTTERS 10 MILES EAST OF HARRISON REPORTED A SEVERE THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR GLEN...OR ABOUT 33 MILES WEST OF CHADRON...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN SIOUX COUNTY AT 440 PM MDT REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4276 10369 4258 10371 4253 10348 4277 10349 $$ RUBIN
000 WWUS55 KCYS 022236 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 436 PM MDT MON JUL 2 2007 NEC165-022315- /O.CON.KCYS.SV.W.0071.000000T0000Z-070702T2315Z/ SIOUX NE- 436 PM MDT MON JUL 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR EAST CENTRAL SIOUX COUNTY... AT 433 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR GLEN...OR ABOUT 31 MILES SOUTHWEST OF CHADRON...MOVING EAST AT 15 MPH. DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A STURDY BUILDING AND AVOID WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR WESTERN AND CENTRAL NEBRASKA. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4275 10363 4257 10365 4256 10348 4277 10349 $$ RUBIN
000 WWUS55 KCYS 022247 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 447 PM MDT MON JUL 2 2007 NEC165-022315- /O.CON.KCYS.SV.W.0071.000000T0000Z-070702T2315Z/ SIOUX NE- 447 PM MDT MON JUL 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR EAST CENTRAL SIOUX COUNTY... AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GLEN...OR ABOUT 31 MILES SOUTHWEST OF CHADRON...MOVING EAST AT 15 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4275 10363 4257 10365 4256 10348 4277 10349 $$ RUBIN
000 WWUS55 KCYS 022304 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 504 PM MDT MON JUL 2 2007 NEC165-022315- /O.CON.KCYS.SV.W.0071.000000T0000Z-070702T2315Z/ SIOUX NE- 504 PM MDT MON JUL 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR EXTREME EAST CENTRAL SIOUX COUNTY... AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL SIOUX COUNTY...OR ABOUT 32 MILES SOUTHWEST OF CHADRON...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4268 10355 4247 10357 4247 10348 4264 10348 $$ RUBIN
000 WWUS55 KCYS 022313 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 514 PM MDT MON JUL 2 2007 NEC165-022324- /O.EXP.KCYS.SV.W.0071.000000T0000Z-070702T2315Z/ SIOUX NE- 514 PM MDT MON JUL 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL SIOUX COUNTY EXPIRES AT 515 PM MDT... THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR CENTRAL NEBRASKA. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4268 10355 4247 10357 4247 10348 4264 10348 $$ HAHN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:20 PM MDT, 53 minutes earlier.
Area forecast discussion, Jul 2, 3:20 PM MDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 320 PM MDT MON JUL 2 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY... CAPPING CONTINUING TO KEEP CONVECTION DOWN THIS AFTN WITH JUST A BRIEF POP UP OF A WEAK CELL W OF WHEATLAND. ENVIRONMENT NOT AS CONDUCIVE FOR CONVECTION THIS EVENING WITH UPPER SUPPORT LESS AND MORE DIFFUSE SFC BNDRYS. STILL CANNOT RULE OUT AN ISOLATED STORM MAINLY OVER THE LAR RANGE THIS EVENING. OTHERWISE MOSTLY CLEAR WEATHER EXPECTED OVERNIGHT INTO TUESDAY WITH WEAKENING UPPER RIDGE ACROSS THE AREA. SHORTWAVE EXPECTED TO RIDE OVER THE RIDGE TONIGHT THEN TURN SE OVER THE NRN AND CENT PLAINS TUESDAY. THIS WILL PUSH A COOL FRONT ACROSS THE CWA TUESDAY MORNING TRIMMING MAXS ABOUT 5 DEGREES. TIMING OF WAVE PUTS AREA UNDER NVA TOMORROW AFTN WHICH SHOULD LIMIT CONVECTION. SLIGHTLY BETTER CHANCE FOR CONVECTION BY LATE WEDS AS SFC FLOW TURNS SE AND BETTER MOISTURE RETURNS. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...MODELS STILL IN GOOD AGREEMENT ON THE BIG SCALE WITH UPPER RIDGE LARGE AND IN CHARGE. RIDGE AXIS STAYS TO OUR WEST WED AND THU THEN SHIFTS OVER THE CWA ON FRIDAY INTO SATURDAY...BEFORE FLATTENING LATE SAT AND SUNDAY. FLOW ALOFT BECOMES NW SUNDAY NIGHT AND MON. SO...TEMPS WILL BE WARMING UP AGAIN WITH THE WARMEST DAY BEING SATURAY BEFORE SLIGHT COOLING MOVES IN AGAIN SUNDAY AND MONDAY. AS FOR TSTMS...CHANCES LOOK TO BE THE GREATEST IN RETURN FLOW BEHIND THE WEAK COLD FRONT LATE SUNDAY AND MON. UNTIL THEN...ONLY A FEW EXPECTED IN AND NEAR THE MOUNTAINS AS MODELS ARE NOT SHOWING MUCH INSTABILITY FOR WED OR EVEN THU...AND FRI AND SAT BOTH LOOK TO BE DOMINATED BY A PREVAILING DOWNSLOPE FLOW. && .AVIATION...VFR CONDITIONS EXPECTED ACROSS THE AREA THROUGH WEDNESDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && RE/JLH
Hazardous weather outlook, Jul 2, 10:22 AM MDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1022 AM MDT MON JUL 2 2007 NEZ001>003-WYZ060-066-069-070-031045- SIOUX-DAWES-BOX BUTTE-NIOBRARA-LARAMIE RANGE-CHEYENNE FOOTHILLS- PINE BLUFFS- 1022 AM MDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY THIS EVENING. A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE SOME SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ019>021-054-055-WYZ059-061>065-067-068-031045- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-CONVERSE- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-PLATTE-GOSHEN- 1022 AM MDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:08 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 33 min |
| Jul 1, 6:35 PM MDT | Flash Flood Warning | CYS | Kimball | 115 min |
| Jul 2, 4:41 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 64 min |
| Jul 2, 5:15 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 60 min |
| Jul 2, 5:38 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Sioux | 67 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.